Table of Content

Open Access

ARTICLE

A Naturally Parallelizable Computational Method for Inhomogeneous Parabolic Problems

M.Ganesh1, D. Sheen2
School of Mathematics, The University of New South Wales, Syd-ney 2052, Australia. E-mail: ganesh@maths.unsw.edu.au
Department of Mathematics, Seoul National University, Seoul 151–742, Korea. E-mail: sheen@math.snu.ac.kr

Computer Modeling in Engineering & Sciences 2001, 2(2), 183-194. https://doi.org/10.3970/cmes.2001.002.183

Abstract

A parallel numerical algorithm is introduced and analyzed for solving inhomogeneous initial-boundary value parabolic problems. The scheme is based on the method recently introduced in Sheen, Sloan, and Thomée (2000) for homogeneous problems. We give a method based on a suitable choice of multiple parameters. Our scheme allows one to compute solutions in a wide range of time. Instead of using a standard time-marching method, which is not easily parallelizable, we take the Laplace transform in time of the parabolic problems. The resulting elliptic problems can be solved in parallel. Solutions are then computed by a discrete inverse Laplace transformation. The parallelization of the algorithm is natural in the sense that it requires no data communication among processors while solving the time-independent elliptic problems. Numerical results are also presented.

Keywords

Parabolic problems, parallel algorithm, Laplace transform, quadrature

Cite This Article

, M., Sheen, D. (2001). A Naturally Parallelizable Computational Method for Inhomogeneous Parabolic Problems. CMES-Computer Modeling in Engineering & Sciences, 2(2), 183–194.



This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 979

    View

  • 776

    Download

  • 0

    Like

Share Link

WeChat scan